Alert archive / Washington / Gale Warnings in 2012
Gale Warning 81, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 7, 2012, 11:39 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2012, 11:39 AM PST (19:39 UTC)
- Expired
- Dec 7, 2012, 7:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
910 WHUS76 KSEW 071939 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1139 AM PST FRI DEC 7 2012 PZZ131-132-080300- /O.UPG.KSEW.SC.Y.1129.000000T0000Z-121208T1200Z/ /O.NEW.KSEW.GL.W.0081.121207T1939Z-121208T0300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1139 AM PST FRI DEC 7 2012 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-080300- /O.UPG.KSEW.SC.Y.1129.000000T0000Z-121208T0600Z/ /O.NEW.KSEW.GL.W.0081.121207T1939Z-121208T0300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1139 AM PST FRI DEC 7 2012 ...GALE WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS. * WIND WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-080345- /O.CON.KSEW.RB.Y.0033.000000T0000Z-121208T1000Z/ GRAYS HARBOR BAR- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-080345- /O.CON.KSEW.SC.Y.1130.000000T0000Z-121208T0600Z/ PUGET SOUND AND HOOD CANAL- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTH 15 TO 25 KNOTS. WIND BECOMING NORTH TO NORTHWEST NORTH OF SEATTLE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-080345- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHWEST WIND 15 TO 25 KNOTS BECOMING NORTHWEST FROM THE SAN JUANS NORTHWARD MIDDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-080345- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1200Z/ ADMIRALTY INLET- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...NORTHWEST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-170-173-176-080345- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WIND...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. * SEAS/SWELLS...WIND WAVES 5 TO 8 FEET WITH A WEST SWELL 8 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-080345- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 1139 AM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. * SEAS/SWELLS...WIND WAVES 4 TO 7 FEET WITH A WEST SWELL 8 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
620 WHUS76 KSEW 072240 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 240 PM PST FRI DEC 7 2012 PZZ130>132-080645- /O.CON.KSEW.GL.W.0081.000000T0000Z-121208T0300Z/ /O.EXB.KSEW.SC.Y.1129.121208T0300Z-121208T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 240 PM PST FRI DEC 7 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY. * WIND...WEST TO NORTHWEST WIND 25 TO 35 KNOTS EASING TO 15 TO 25 KT THIS EVENING. * SEAS/SWELLS...WIND WAVES 4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET OVERNIGHT. WEST SWELL 7 FEET AT 10 SECONDS AT THE WEST ENTRANCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-080645- /O.EXT.KSEW.RB.Y.0033.000000T0000Z-121208T2300Z/ GRAYS HARBOR BAR- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 PM PST SATURDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET TONIGHT AND 7 TO 10 FEET ON SATURDAY. HIGHEST WINDS AND SEAS AROUND MAXIMUM EBB CURRENTS AT 11 PM PST TONIGHT AND NOON PST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-080600- /O.CON.KSEW.SC.Y.1130.000000T0000Z-121208T0600Z/ PUGET SOUND AND HOOD CANAL- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...SOUTHWEST 15 TO 25 KNOTS...EXCEPT NORTH WIND SEATTLE NORTHWARD. WIND DIMINISHING DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-080600- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...NORTHWEST WIND 15 TO 25 KNOTS...EXCEPT WEST WIND 20 TO 30 KNOTS SOUTH OF THE SAN JUANS. WINDS DIMINISHING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-080645- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1200Z/ ADMIRALTY INLET- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...NORTHWEST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-170-173-176-080645- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1800Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WIND...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. * SEAS/SWELLS...WIND WAVES 4 TO 6 FEET WITH A WEST SWELL 10 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-080645- /O.CON.KSEW.SC.Y.1129.000000T0000Z-121208T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 240 PM PST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...WEST TO NORTHWEST WIND 15 TO 25 KNOTS. * SEAS/SWELLS...WIND WAVES 4 TO 6 FEET WITH A WEST SWELL 10 FEET AT 10 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 7, 9:00 AM PST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 7, 9:00 AM PST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST FRI DEC 7 2012
.SYNOPSIS...ANOTHER DISTURBANCE IN THE STRONG WESTERLY FLOW ALOFT
WILL BRING ANOTHER ROUND OF HEAVY SNOW TO THE CASCADES TODAY.
THE FLOW WILL BECOME MORE NORTHERLY ON SATURDAY...RESULTING IN DRIER
CONDITIONS. ANOTHER WEATHER SYSTEM WILL BRING LIGHT PRECIPITATION TO
THE AREA SUNDAY AND SUNDAY NIGHT. A STRONGER COLD FRONT WILL ARRIVE
ON TUESDAY.
&&
.SHORT TERM...A COUPLE OF FEET OF SNOW FELL ACROSS MUCH OF THE
CASCADES THE PAST 24 HOURS AND MORE IS ON THE WAY TODAY. AN EMBEDDED
SHORT WAVE IN WLY FLOW WITH A SURFACE TROUGH REFLECTION IS MOVING
ACROSS WRN WA THIS MORNING. THIS SYSTEM IS ACCOMPANIED BY STRONG WLY
FLOW AT 850 MB AND TEMPS AT 850 FALLING TO TO -6C BY THIS AFTERNOON
BEHIND A DEEPENING SURFACE LOW MOVING E OF THE CASCADES. THIS WILL
INCREASE OROGRAPHICS EFFECTS ALONG THE W SLOPES OF THE CASCADES. IN
ADDITION...THE SURFACE PATTERN WILL BE FAVORABLE FOR CONVERGENCE
ZONE DEVELOPMENT. MESO MODELS ALL PICK UP ON THE POSSIBILITY OF A
PAIR OF CONVERGENCE ZONES LATER TODAY AND TONIGHT. ONE IS EXPECTED
TO FORM TONIGHT FROM THE ADMIRALTY INLET AREA DIRECTED INTO THE
CENTRAL CASCADES. THE OTHER MAY FORM EARLIER AND DRIFT SWD THROUGH
KBFI AND POSSIBLY DOWN TO SEA-TAC LATE TODAY. LOCALLY HEAVY MOUNTAIN
SNOW WILL FALL WITHIN THESE BANDS WHICH COULD DROP AN ADDITIONAL 10
TO 20 INCHES IN SPOTS...ESPECIALLY IN THE CENTRAL CASCADES FROM
STEVENS PASS SOUTH TO SNOQUALMIE PASS. THE WINTER STORM WARNING
REMAINS UP THROUGH TODAY FOR THE N/CENTRAL CASCADES ASSOCIATED WITH
THE CURRENT SHORT WAVE AND OROGRAPHIC FLOW. A WINTER WEATHER
ADVISORY WILL BE IN EFFECT FOR THE CENTRAL CASCADES TONIGHT TO
ACCOUNT FOR LOCALIZED HEAVY AMOUNTS OF SNOW IN THE CONVERGENCE ZONE
BANDS. THE OLYMPICS WILL ALSO SEE APPRECIABLE SNOW TOTALS ALONG THE
W SLOPES THROUGH TODAY WITH THE SHORT WAVES TROUGH MOVES ACROSS SO
AN ADVISORY WILL REMAIN POSTED THERE. UPWARDS OF ANOTHER COUPLE FEET
COUPLE FALL IN LOCALIZED MOUNTAIN LOCATIONS THROUGH LATE TONIGHT.
THE LOWLANDS WILL HAVE NUMEROUS SHOWERS THROUGH THE DAY INTO
TONIGHT. THE W-NW FLOW AT 850 MB WILL CAUSE SOME SHADOWING AROUND
THE GREATER PUGET SOUND REGION BUT NOT ENOUGH TO COMPLETELY BLOCK
SHOWER ACTIVITY...ESPECIALLY AS CONVERGENCE ZONES ARE LIKELY TO
DEVELOP THIS AFTERNOON AND TONIGHT. SNOW LEVELS WILL FALL TO 1000
FEET TONIGHT...LOCALLY LOWER IN HEAVIER PERSISTENT CONVERGENCE
BANDS. ONE AREA MODELS ARE KEYING IN ON IS THE HILLS E OF EVERETT
AND THE FOOTHILLS OF E KING COUNTY. A COUPLE INCHES ARE NOT OUT OF
THE QUESTION DOWN TO 500 FEET IF PRECIPITATION IS HEAVY AND
PERSISTENT. WILL EXAMINE THIS CLOSER TODAY.
SOME CONVERGENCE ZONE ACTIVITY MAY LINGER INTO SATURDAY MORNING BUT
SHOULD WEAKEN AND DIE OFF BY MIDDAY AS THE FLOW ALOFT BECOMES
N-NWLY. MODELS SHOW THE AIR MASS DRYING OUT SOMEWHAT AND SHOWERS
DECREASING ACROSS THE CASCADES. THERE MAY BE SOME LINGERING FLURRIES
OR LIGHT SNOW SHOWERS IN THE CASCADES FOOTHILLS. BY
AFTERNOON...SUNBREAKS ARE POSSIBLE WITH THE ONLY LINGERING SHOWERS
CONFINED TO THE EXTREME FAR S PART OF THE FORECAST AREA.
SATURDAY NIGHT WILL BE MOSTLY DRY BETWEEN SHORT WAVES. WARM FRONTAL
RAINFALL WILL START TO REACH THE COAST LATE SATURDAY NIGHT...THEN
SPREAD ACROSS THE AREA ON SUNDAY. THE FRONT BECOMES OCCLUDED AS A
SURFACE LOW DEVELOPS OFF VANCOUVER ISLAND AND HEADS SE JUST OFF THE
WA COAST. THIS WILL MAINTAIN LOW SNOW LEVELS OVER THE CASCADES WITH
UP TO A FEW MORE INCHES OF SNOW POSSIBLE BUT NOT LIKELY REACHING
ADVISORY CRITERIA. CHANCE POPS ARE INDICATED FOR THE INTERIOR AND
MAY BE ABLE TO BOOST TO LIKELY CATEGORY WITH THE NEXT FORECAST.
MERCER
.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...EXTENDED MODELS IN FAIRLY
GOOD AGREEMENT FOR MONDAY AND TUESDAY WITH NORTHWESTERLY FLOW ALOFT
CONTINUING. ECMWF KEEPS A LITTLE MORE PRECIPITATION HANGING AROUND
ON MONDAY BEHIND THE FRONT SO WILL KEEP CHANCE POPS IN THE FORECAST.
STRONGER COLD FRONT MOVING INTO THE AREA FROM THE NORTHWEST ON
TUESDAY WITH THE ECMWF A LITTLE SLOWER WITH THE FRONT VERSUS THE
GFS.
UPPER LEVEL TROUGH MOVING THROUGH WESTERN WASHINGTON ON WEDNESDAY
KEEPING A CHANCE OF SHOWERS IN THE FORECAST. ANOTHER SYSTEM MOVING
DOWN FROM THE NORTHWEST LATE THURSDAY INTO FRIDAY WILL KEEP CHANCE
POPS IN THE FORECAST AGAIN FOR THURSDAY.
WITH THE NORTHWEST FLOW ALOFT THROUGH THE EXTENDED PERIOD EXPECT A
SIGNIFICANT AMOUNT OF NEW SNOW IN THE MOUNTAINS AGAIN NEXT WEEK.
FELTON
&&
.HYDROLOGY...FLOODING IS UNLIKELY DURING THE NEXT 7 DAYS. MERCER
&&
.AVIATION...A MOIST AND UNSTABLE NORTHWEST FLOW ALOFT WILL CONTINUE
THROUGH TONIGHT. LOW LEVEL ONSHORE FLOW WILL INTERACT WITH THE
TERRAIN GIVING CONVERGENCE ZONES FROM ABOUT WHIDBEY ISLAND SOUTH TO
NEAR SEATAC THIS AFTERNOON THROUGH SATURDAY MORNING.
CIGS ARE GENERALLY 010-030 THIS MORNING. EXPECT SOME IMPROVEMENT
THIS AFTERNOON AWAY FROM TERRAIN AND OUTSIDE OF CONVERGENCE ZONE
ACTIVITY.
MESOSCALE MODELS GENERALLY SHOW THE DEVELOPMENT OF ONE CONVERGENCE
ZONE BETWEEN EVERETT AND SEATTLE EARLY THIS AFTERNOON THAT WILL
SHIFT SOUTH TO BETWEEN KBFI AND KSEA LATE IN THE AFTERNOON THROUGH
TONIGHT. A SECOND CONVERGENCE ZONE IS EXPECTED TO FORM FROM AROUND
KNUW TO KAWO THIS EVENING THAT WILL SHIFT SOUTH TO AROUND KPAE
OVERNIGHT THROUGH EARLY SAT MORNING.
SNOW LEVELS TONIGHT WILL FALL TO AROUND 1000 FEET. THERE IS ABOUT A
30 PERCENT PROBABILITY THAT A PERSISTENT CONVERGENCE ZONE AROUND
KPAE COULD BRING SNOW LEVELS DOWN TO 500 FEET RESULTING IN MIXED
PRECIPITATION 10 PM TONIGHT TO 10 AM SAT. THERE IS ABOUT A 10
PERCENT CHANCE THAT A LIGHT ACCUMULATION COULD OCCUR AT KPAE IF THE
CONVERGENCE ZONE IS STRONGER. ALBRECHT
KSEA...SOUTH WIND 15G25 KNOTS THROUGH ABOUT 21Z. A CONVERGENCE ZONE
SHOULD SAG SOUTH TO NEAR THE TERMINAL 21-23Z RESULTING IN VARIABLE
WINDS OR POSSIBLY N WINDS. THE CONVERGENCE ZONE WILL REMAIN NEAR THE
TERMINAL TONIGHT. CIGS GENERALLY 010-030 THROUGH TONIGHT.
ALBRECHT
&&
.MARINE...ONSHORE FLOW WILL GIVE WIDESPREAD SMALL CRAFT ADVISORY
CONDITIONS TO THE AREA THROUGH THIS EVENING. WINDS WILL GRADUALLY
WEAKEN...ESPECIALLY OVER PUGET SOUND AND HOOD CANAL TONIGHT.
HIGH PRESSURE OFFSHORE WILL BUILD INLAND EARLY SATURDAY THEN SHIFT
EAST OF THE CASCADES SUNDAY GIVING LIGHT WINDS.
A WEAK WARM FRONT WILL MOVE THROUGH THE WATERS LATE SUNDAY OR SUNDAY
NIGHT. THIS FRONT WILL BE FOLLOWED BY A STRONGER COLD FRONT MOVING
IN FROM THE NORTHWEST ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS
ARE LIKELY OVER MOST OF THE WATERS WITH THESE FRONTAL SYSTEMS.
ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING TODAY FOR WEST SLOPES NORTH AND CENTRAL
CASCADES AND PASSES.
WINTER WEATHER ADVISORY TODAY FOR OLYMPICS.
WINTER WEATHER ADVISORY TONIGHT FOR THE CENTRAL CASCADES.
PZ...SMALL CRAFT ADVISORY ALL WATERS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:25 AM PST | Winter Weather Advisory | SEW | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.